MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00507
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k # pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a percutaneous biliary stent placement, a safe-t-j fixed core wire guide frayed.The user reportedly felt a ¿difference¿ as an unknown stent was placed over the wire guide.Resistance was not reported.After the stent was placed into the common bile duct, an unknown drainage tube was unable to be advanced over the wire guide.The user removed the device from the patient and found that the wire was frayed.The user cut the wire guide in an attempt to continue to use the device; however, the device was not used again.Another device was used to complete the procedure.It is unknown if the wire guide was altered prior to use.
 
Additional Manufacturer Narrative
Description of event: as reported, during a percutaneous biliary stent placement, a safe-t-j fixed core wire guide frayed.The user reportedly felt a ¿difference¿ as an unknown stent was placed over the wire guide.Resistance was not reported.After the stent was placed into the common bile duct, an unknown drainage tube was unable to be advanced over the wire guide.The user removed the device from the patient and found that the wire was frayed.The user cut the wire guide in an attempt to continue to use the device; however, the device was not used again.Another device was used to complete the procedure.It is unknown if the wire guide was altered prior to use.Investigation ¿ evaluation a document based investigation was performed including a review of complaint history, device history record, documentation, the instructions for use, manufacturing instructions, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The device in question is not supplied with an instruction for use (ifu).A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.With current information, a definitive cause for this complaint could not be determined.Possible causes include patient anatomy or procedural factors.There was objective evidence to support that the device was manufactured to specification.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10828444
Report Number1820334-2020-02082
Device Sequence Number19044377
Product Code DQX
UDI-Device Identifier00827002005075
UDI-Public(01)00827002005075(17)250814(10)13306731
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Model NumberG00507
Device Catalogue NumberTSCF-35-145-1.5
Device Lot Number13306731
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer02/17/2021
05/05/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date03/02/2021
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1